How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 5945
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
Type Your Medical Question Here...
Dr Uzair is online now
A new question is answered every 9 seconds

I have constant wheezing in my chest. Cough up a lot of phlegm.

This answer was rated:

I have constant wheezing in my chest. Cough up a lot of phlegm. I take medications like Plavix, Metoprolol, Lisinipril and Lipitor. I feel fine and it is not a deterrent in my everyday life. Just wondering why ?????

Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.


I am glad that you asked this question.


The drug Lisinopril, an ACE inhibitor, is notorious for producing a cough with its use. This is due to the a hormone known as Bradykinin which is released excessively with the use of this drug, Bradykinin puts the airways in spasm and this can produce a cough with a wheeze and sometimes a reactionary secretions as well.


I would suggest that you discuss this with your physician, so that s/he substitutes this drug for an Angiotensin Receptor Blocker (ARB), which has the same effects for lowering blood pressure as the ACE inhibitor and very little side effects. These drugs are Losartan, Valesartan etc. They are now largely replacing drugs like Lisinopril and Captopril due to the side effects of the later two.


--Best wishes--

Dr Uzair and 2 other Medical Specialists are ready to help you

Related Medical Questions